Alert archive / Kansas / Snow Advisories in 2007

Snow Advisory 3, NWS Wichita, KS

January 30, 200717 counties in Kansas

NWS Wichita, KS issued this snow advisory at Jan 30, 2007, 9:54 PM CST for 17 counties in Kansas. It took effect at Jan 31, 2007, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2007, 9:54 PM CST (03:54 UTC)
In effect from
Jan 31, 2007, 6:00 AM CST
Expired
Jan 31, 2007, 11:42 PM CST
In force
18 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 75 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 310354
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CST TUE JAN 30 2007

KSZ067>070-082-083-091>094-311200-
/O.NEW.KICT.SN.Y.0003.070131T1200Z-070201T0000Z/
RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD
954 PM CST TUE JAN 30 2007

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY. 

AROUND 2 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY
AREA...WITH ISOLATED AREAS AROUND 3 INCHES. THE SNOW WILL INCREASE
DURING THE MORNING WEST OF HIGHWAY 77...WHILE THE BULK OF THE
SNOW EAST OF HIGHWAY 77 SHOULD OCCUR AFTER NOON. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HOWERTON
6 follow-up statements
000 
WWUS43 KICT 310929
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
329 AM CST WED JAN 31 2007

KSZ071-072-095-096-098>100-311730-
/O.EXB.KICT.SN.Y.0003.070131T1200Z-070201T0100Z/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
329 AM CST WED JAN 31 2007

...SNOW ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

LIGHT SNOW IS EXPECTED TO BEGIN BY MID TO LATE MORNING ACROSS
SOUTHEAST KANSAS...AND PERSIST UNTIL EARLY TO MID EVENING.
WIDESPREAD SNOW ACCUMULATIONS OF 2 INCHES ARE ANTICIPATED...WITH
LOCALIZED 3 INCH AMOUNTS POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ067>070-082-083-091>094-311730-
/O.EXT.KICT.SN.Y.0003.070131T1200Z-070201T0100Z/
RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD
329 AM CST WED JAN 31 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. 

LIGHT SNOW IS EXPECTED TO BEGIN BY EARLY TO MID MORNING ACROSS
SOUTH CENTRAL KANSAS...AND PERSIST UNTIL LATE AFTERNOON OR EARLY
EVENING. WIDESPREAD SNOW ACCUMULATIONS OF 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED 3 INCH AMOUNTS POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KLEINSASSER
000 
WWUS43 KICT 311531
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
931 AM CST WED JAN 31 2007

KSZ067>072-082-083-091>096-098>100-312345-
/O.CON.KICT.SN.Y.0003.000000T0000Z-070201T0100Z/
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
931 AM CST WED JAN 31 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

MODERATE TO HEAVY SNOW AT TIMES WILL CONTINUE ACROSS SOUTHERN
KANSAS THROUGH THE AFTERNOON TIME FRAME. WIDESPREAD SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED...WITH LOCALIZED 4 INCH
AMOUNTS POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JAKUB
000 
WWUS43 KICT 312151
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CST WED JAN 31 2007

KSZ067-068-082-312300-
/O.CAN.KICT.SN.Y.0003.000000T0000Z-070201T0100Z/
RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...HUTCHINSON...NEWTON...KINGMAN
351 PM CST WED JAN 31 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE SNOW
ADVISORY. 

THE STEADY LIGHT SNOW HAS COME TO AN END ACROSS MOST OF THE AREA.
A SNOW SHOWER WILL STILL BE POSSIBLE THIS EVENING ALONG WITH SOME
PATCHY LIGHT FREEZING DRIZZLE...BUT NO SIGNIFICANT ACCUMULATION IS
ANTICIPATED.

$$

KSZ069-070-083-091-092-010000-
/O.EXT.KICT.SN.Y.0003.000000T0000Z-070201T0000Z/
BUTLER-GREENWOOD-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
WICHITA...ANTHONY...HARPER...WELLINGTON
351 PM CST WED JAN 31 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

MODERATE TO HEAVY SNOW AT TIMES WILL CONTINUE ACROSS SOUTHERN
KANSAS THROUGH THE REMAINDER OF THE AFTERNOON. WIDESPREAD SNOW
ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED...WITH LOCALIZED 4
INCH AMOUNTS POSSIBLE. THE STEADY SNOW WILL COME TO AN END BY 6 PM
FOLLOWED BY SOME PATCHY FREEZING DRIZZLE OR LIGHT SNOW DURING THE
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ071-072-093>096-098>100-010600-
/O.EXT.KICT.SN.Y.0003.000000T0000Z-070201T0600Z/
WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
351 PM CST WED JAN 31 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

MODERATE TO HEAVY SNOW AT TIMES WILL CONTINUE ACROSS SOUTHERN
KANSAS THROUGH MUCH OF THE EVENING. A TOTAL OF 2 TO 3 INCHES ARE
EXPECTED...WITH LOCALIZED 4 INCH AMOUNTS POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
COX
000 
WWUS43 KICT 312258
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CST WED JAN 31 2007

KSZ069-070-083-091-092-010000-
/O.CAN.KICT.SN.Y.0003.000000T0000Z-070201T0000Z/
BUTLER-GREENWOOD-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
WICHITA...ANTHONY...HARPER...WELLINGTON
458 PM CST WED JAN 31 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE SNOW
ADVISORY. 

THE STEADY LIGHT SNOW HAS COME TO AN END ACROSS THE AREA. NO
ADDITIONAL ACCUMULATION IS ANTICIPATED. HOWEVER...SOME PATCHY
FREEZING DRIZZLE OR SOME FLURRIES WILL BE POSSIBLE THIS EVENING.

$$

KSZ071-072-093>096-098>100-010600-
/O.EXT.KICT.SN.Y.0003.070131T2300Z-070201T0600Z/
WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
458 PM CST WED JAN 31 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

MODERATE TO HEAVY SNOW AT TIMES WILL CONTINUE ACROSS SOUTHERN
KANSAS THROUGH MUCH OF THE EVENING. A TOTAL OF 2 TO 3 INCHES ARE
EXPECTED...WITH LOCALIZED 4 INCH AMOUNTS POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
COX
000 
WWUS43 KICT 010347
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CST WED JAN 31 2007

KSZ071-072-093>096-098>100-010600-
/O.CON.KICT.SN.Y.0003.000000T0000Z-070201T0600Z/
WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
947 PM CST WED JAN 31 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

LIGHT SNOW WILL DIMINISH TO FLURRIES BY MIDNIGHT ACROSS THE AREA.
ANY ADDITIONAL SNOW ACCUMULATIONS WILL BE ONE-HALF INCH OR LESS.
THIS WILL BRING SNOW TOTALS INTO THE 2 TO 4 INCH RANGE ACROSS
MUCH OF THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KED
000 
WWUS43 KICT 010542
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CST WED JAN 31 2007


KSZ071-072-093>096-098>100-010645-
/O.CAN.KICT.SN.Y.0003.000000T0000Z-070201T0600Z/
WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
1142 PM CST WED JAN 31 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE SNOW
ADVISORY. 

SCATTERED AREAS OF LIGHT SNOW AND FLURRIES WILL REMAIN POSSIBLE
OVERNIGHT. HOWEVER...LITTLE ADDITIONAL SNOW ACCUMULATIONS ARE
EXPECTED.

$$

KED

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this snow advisory went out at Jan 30, 9:48 PM CST, 6 minutes earlier.

Area forecast discussion, Jan 30, 9:48 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CST TUE JAN 30 2007

.UPDATE...

MAIN CONCERN IS ONSET OF WINTER WEATHER LATE TONIGHT. QUICK LOOK AT
0000 UTC NORTH AMERICAN MODEL IS GENERALLY CONSISTENT WITH 1800 UTC
GLOBAL FORECAST SYSTEM MODEL RUN. INITIALLY THERE IS A QUICK
WINDOW ACROSS BARTON/RUSSELL COUNTIES AROUND 1200 UTC WHERE DECENT
LAPSE RATES AND SNOW GROWTH OMEGA ARE MAXIMIZED. THIS SHOULD
RESULT IN AN HOUR OR TWO OF 1/2 IN/HOUR SNOW PLUS A COUPLE OF
HOURS OF 1/4 IN/HOUR ON EITHER SIDE. MOST PRECIPITATION THERE
SHOULD BE ON THE WANE BY 1800 UTC. STRONGLY CONSIDERED AN ADVISORY
FOR THOSE COUNTIES...BUT A LOT IS DEPENDENT ON LAPSE RATES AND
TIMING IN A NARROW WINDOW...AND CONFIDENCE JUST WAS NOT THERE.

THE MARGINALLY DECENT LAPSE RATES AND LIFT ALSO OCCURS OVER
SECONDARY AREA.... ROUGHLY ALONG HIGHWAY 54 DURING THE MORNING
MAINLY EAST OF HIGHWAY 77...AND THEN SPREADING INTO SOUTHEAST KS
DURING THE AFTERNOON. WHILE UPPER SUPPORT IS MARGINAL...WITH WEAK
DIFFLUENT/SPLIT FLOW AT 300MB...DEEP LAYER OF SNOW GROWTH ZONE
SHOULD RESULT IN EFFICIENT CONVERSION OF MOISTURE TO SNOW. LAPSE
RATES ARE JUST BARELY STABLE...BUT AS EVIDENCED WITH THE LAST
SYSTEM...MESOSCALE PROCESSES AND MODEL ERRORS CAN RESULT IN
SLIGHTLY MORE RESPONSE THAN ANTICIPATED. THERE IS SOME DRY LOW
LEVEL AIR TO OVERCOME...WHICH IS A CONCERN.  WITH FAR SOUTHEAST KS
LIKELY NOT REACHING ADVISORY CRITERIA UNTIL LATE IN THE
AFTERNOON...OR MORE LIKELY IN THE EVENING...WILL HOLD OFF ON THAT
AREA FOR NOW. AT THIS TIME IT APPEARS THAT SNOW WED NIGHT WILL
LIKELY PROMPT THE EXPANSION OF ADVISORY IN BOTH AREA/TIME ACROSS
SOUTHEAST KS. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 226 PM CST TUE JAN 30 2007/

DISCUSSION...
FORECAST CONCERNS...
ACCUMULATING SNOW POTENTIAL WEDNESDAY INTO WEDNESDAY NIGHT...
THEN ANOTHER ARCTIC INVASION FOR THE WEEKEND...

GOOD WARM/MOIST ADVECTION IN THE LOWER TO MID TROPOSPHERE
DEVELOPS LATE TONIGHT INTO WEDNESDAY ACROSS THE AREA...AHEAD
OF UPPER TROF DROPPING SOUTH ACROSS THE NORTHERN PLAINS. WHILE
FRONTOGENETICAL FORCING IS MODEST...THE PERIOD OF ISENTROPIC
ASCENT AND SYNOPTIC LIFT SHOULD BE SUFFICIENT TO PRODUCE A ROUND
OF LIGHT TO MODERATE SNOW ACCUMULATIONS ACROSS MAINLY SOUTH
CENTRAL AND SOUTHEAST KANSAS THROUGH WEDNESDAY EVENING. THE GFS
AND NAM (TO A GREATER EXTENT)...SUGGEST PERHAPS AN ADDITIONAL
PERIOD OF SNOW ACCUMULATION MAY BE REALIZED FOR THE OKLAHOMA
BORDER COUNTIES INTO LATE WEDNESDAY NIGHT OR THURSDAY MORNING.
THIS WOULD BE ASSOCIATED WITH THE SOUTHERN STREAM UPPER JET
STREAK...WITH FORCING ALONG THE 700MB BAROCLINIC ZONE...WHICH
TRANSLATES ACROSS OKLAHOMA. THAT SAID...THE CURRENT FORECAST
CONSENSUS SUPPORTS A 2 TO 3 INCH SNOWFALL FOR AREAS ALONG AND
GENERALLY SOUTH OF A HUTCHINSON TO IOLA LINE...WITH AROUND AN INCH
OR LESS FURTHER NORTH ACROSS CENTRAL KANSAS. THIS SCENARIO WOULD
FIT A SNOW ADVISORY TYPE HEADLINE...THOUGH WEIGHING ALL FORECAST
FACTORS AND CONSIDERING EVENT WILL EVOLVE AFTER 12Z/WED...THE
INTER-OFFICE CONSENSUS WAS TO HOLD OFF ON AN ADVISORY WITH THIS
FORECAST ISSUANCE...WITH THE COMING NIGHT (EARLY MORNING) SHIFT
HAVING TIME TO PERUSE ANOTHER DATA SET AND STILL HAVE SUFFICIENT
LEAD TIME.

OTHERWISE...THE NEXT SURGE OF ARCTIC AIR LOOKS TO ARRIVE ON
FRIDAY...AS ADDITIONAL SHORTWAVE ENERGY LOBES SOUTH AND EAST
AROUND THE EXPANDING POLAR VORTEX/LONGWAVE UPPER TROF WHICH WILL
EXTEND FROM EASTERN CANADA TO THE MIDWEST BY THE WEEKEND. THIS
PATTERN WILL CONTINUE...WITH A REINFORCING SHOT OF ARCTIC AIR...
INTO EARLY NEXT WEEK. SO WILL CONTINUE TO KEEP TEMPERATURES MUCH
BELOW CLIMO THROUGH THE NEXT 7 DAYS. THE MEDIUM RANGE SUGGESTS
PERHAPS SLIGHT TO MODEST CHANCES FOR LIGHT SNOW ALONG THE ELEVATED
BAROCLINIC ZONE ACROSS THE REGION BY MONDAY NIGHT AND TUESDAY.
FOR NOW THOUGH JUST LIMITED PRECIP TO FLURRIES.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    15  28  21  33 /  10  70  50  40
HUTCHINSON      15  29  19  34 /  20  70  40  30
NEWTON          14  28  20  33 /  10  70  40  30
ELDORADO        14  28  21  33 /  10  70  50  40
WINFIELD-KWLD   15  30  23  34 /  10  80  60  50
RUSSELL         15  28  16  31 /  10  60  20  10
GREAT BEND      15  29  18  32 /  20  60  20  10
SALINA          14  30  18  33 /  10  60  20  10
MCPHERSON       14  29  19  34 /  10  70  30  20
COFFEYVILLE     13  31  23  33 /  10  70  60  50
CHANUTE         10  28  22  33 /  10  70  50  40
IOLA             9  28  21  33 /  10  70  50  40
PARSONS-KPPF    12  30  22  33 /  10  70  50  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 6 AM TO 6 PM CST WEDNESDAY FOR KSZ067>070-082-
083-091>094.

&&
Hazardous weather outlook, Jan 30, 2:53 PM CST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CST TUE JAN 30 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-312200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
253 PM CST TUE JAN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF LIGHT SNOW ACROSS A SMALL PART OF
CENTRAL AND SOUTH CENTRAL KANSAS...AFTER 3 AM TONIGHT. LITTLE IF
ANY SNOW ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW IS LIKELY ON WEDNESDAY ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS...WITH SNOW ACCUMULATIONS OF AROUND 2 INCHES POSSIBLE.
SNOW ACCUMULATIONS TO AROUND ONE INCH...WILL BE POSSIBLE ACROSS
MUCH OF CENTRAL KANSAS. SOME ADDITIONAL LIGHT SNOW WILL BE
POSSIBLE ON WEDNESDAY NIGHT INTO THURSDAY...WITH ANY ADDITIONAL
ACCUMULATIONS EXPECTED TO BE ALONG THE COUNTIES BORDERING
OKLAHOMA.

MUCH COLDER AIR AND A CHANCE OF FLURRIES WILL PREVAIL ACROSS THE
ENTIRE AREA ON FRIDAY...WITH WIND CHILLS DROPPING BELOW ZERO
ACROSS CENTRAL KANSAS ON FRIDAY NIGHT.

THE COLD ARCTIC AIR IS EXPECTED TO REMAIN ENTRENCHED ACROSS THE
REGION INTO EARLY NEXT WEEK. WIND CHILLS WILL LIKELY DROP BELOW
ZERO ACROSS CENTRAL KANSAS...WITH A CHANCE OF FLURRIES ACROSS
MUCH OF THE AREA ON MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

Nearby

Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.